Alert archive / California / Beach Hazards Statements in 2024

Beach Hazards Statement 17, NWS San Diego, CA

November 30, 2024Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Nov 30, 2024, 9:39 PM PST for Orange County, San Diego County, California. It took effect at Dec 2, 2024, 6:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2024, 9:39 PM PST (05:39 UTC)
In effect from
Dec 2, 2024, 6:00 AM PST
Expired
Dec 3, 2024, 12:00 PM PST
In force
30 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 5.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2024-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2024-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3295 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WHUS46 KSGX 010539
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
939 PM PST Sat Nov 30 2024

CAZ043-552-011400-
/O.NEW.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
939 PM PST Sat Nov 30 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

* WHAT...Minor tidal overflow expected.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Monday morning through Tuesday morning.

* IMPACTS...Low lying locatins, including parking lots, could have
  minor tidal overflow during astronomical high tides of around 6
  feet. This includes Imperial Beach, La Jolla Shores, Del Mar and
  Cardiff in San Diego COunty, and Newport Beach, Sunset Beach and
  Seal Beach in Orange County.

* ADDITIONAL DETAILS...Time and height of highest tides each day:
  Newport Beach - Monday: 6.10 feet at 841 AM. 

  Newport Beach - Tuesday: 6.01 feet at 916 AM.

  La Jolla - Monday:6.04 feet at 837 AM. 

  La Jolla - Tuesday: 5.96 feet at 912 AM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid parking in lots which are prone to flooding during high 
tide.

&&

$$

Maxwell
7 follow-up statements
288 
WHUS46 KSGX 011321
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
521 AM PST Sun Dec 1 2024

CAZ043-552-012200-
/O.CON.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
521 AM PST Sun Dec 1 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING...

* WHAT...Minor tidal overflow expected.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Monday morning through Tuesday morning.

* IMPACTS...Low lying locatins, including parking lots, could have
  minor tidal overflow during astronomical high tides of around 6
  feet. This includes Imperial Beach, La Jolla Shores, Del Mar and
  Cardiff in San Diego County, and Newport Beach, Sunset Beach 
  and Seal Beach in Orange County.

* ADDITIONAL DETAILS...Time and height of highest tides each 
  day: 
	Newport Beach - Monday: 6.10 feet at 841 AM.

	Newport Beach - Tuesday: 6.01 feet at 916 AM.

 	La Jolla - Monday: 6.04 feet at 837 AM. 

 	La Jolla - Tuesday: 5.96 feet at 912 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid parking in lots which are prone to flooding during high 
tide.

&&

$$
047 
WHUS46 KSGX 012120
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
120 PM PST Sun Dec 1 2024

CAZ043-552-020930-
/O.CON.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
120 PM PST Sun Dec 1 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING...

* WHAT...Minor tidal overflow expected.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Monday morning through Tuesday morning.

* IMPACTS...Low lying locations, including parking lots, could 
  have minor tidal overflow during astronomical high tides of 
  around 6 feet. This includes Imperial Beach, La Jolla Shores, 
  Del Mar and Cardiff in San Diego County, and Newport Beach, 
  Sunset Beach and Seal Beach in Orange County.

* ADDITIONAL DETAILS...Time and height of highest tides each 
  day: 
	Newport Beach - Monday: 6.10 feet at 841 AM.

	Newport Beach - Tuesday: 6.01 feet at 916 AM.

 	La Jolla - Monday: 6.04 feet at 837 AM. 

 	La Jolla - Tuesday: 5.96 feet at 912 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
449 
WHUS46 KSGX 020434
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
834 PM PST Sun Dec 1 2024

CAZ043-552-021400-
/O.CON.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
834 PM PST Sun Dec 1 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PST MONDAY
THROUGH TUESDAY MORNING...

* WHAT...Minor tidal overflow expected.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Monday morning through Tuesday morning.

* IMPACTS...Low lying locations, including parking lots, could
  have minor tidal overflow during astronomical high tides of
  around 6 feet each morning. This includes Imperial Beach, La 
  Jolla Shores, Del Mar and Cardiff in San Diego County, and 
  Newport Beach, Sunset Beach and Seal Beach in Orange County.

* ADDITIONAL DETAILS...Time and height of highest tides each day: 

	Newport Beach - Monday: 6.10 feet at 841 AM.

	Newport Beach - Tuesday: 6.01 feet at 916 AM.

 	La Jolla - Monday: 6.04 feet at 837 AM. 

 	La Jolla - Tuesday: 5.96 feet at 912 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid parking in lots which are prone to flooding during high 
tide.

&&

$$

Maxwell
652 
WHUS46 KSGX 020938
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
138 AM PST Mon Dec 2 2024

CAZ043-552-022200-
/O.CON.KSGX.BH.S.0017.241202T1400Z-241203T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
138 AM PST Mon Dec 2 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PST THIS
MORNING THROUGH TUESDAY MORNING...

* WHAT...Minor tidal overflow expected.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...This morning through Tuesday morning.

* IMPACTS...Minor tidal overflow during astronomical high tides of
  around 6 feet each morning could inundate low lying locations, 
  including parking lots. At highest risk are Imperial Beach, La 
  Jolla Shores, Del Mar, Cardiff, Newport Beach, Sunset Beach and 
  Seal Beach.

* ADDITIONAL DETAILS...Time and height of highest tides each day:

  Newport Beach - Today: 6.10 feet at 841 AM.

  Newport Beach - Tuesday: 6.01 feet at 916 AM.

  La Jolla - Today: 6.04 feet at 837 AM. 

  La Jolla - Tuesday: 5.96 feet at 912 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement for minor tidal overflow means that high
astronomical tides possibly in combination with above normal surf
will likely produce minor flooding of low-lying areas along the 
beach such as beach parking lots. Coastal officials should take 
the necessary precautionary measures to safeguard their beaches.

&&

$$
598 
WHUS46 KSGX 022014
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1214 PM PST Mon Dec 2 2024

CAZ043-552-030615-
/O.CON.KSGX.BH.S.0017.000000T0000Z-241203T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1214 PM PST Mon Dec 2 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

* WHAT...Minor tidal overflow expected.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Tuesday morning.

* IMPACTS...Minor tidal overflow during astronomical high tides
  around 6 feet Tuesday morning could inundate low lying 
  locations, including parking lots. At highest risk are Imperial 
  Beach, La Jolla Shores, Del Mar, Cardiff, Newport Beach, Sunset 
  Beach and Seal Beach.

* ADDITIONAL DETAILS...Time and height of highest tides each day:
 
  Newport Beach - Tuesday: 6.01 feet at 916 AM.
 
  La Jolla - Tuesday: 5.96 feet at 912 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO
988 
WHUS46 KSGX 030547
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
947 PM PST Mon Dec 2 2024

CAZ043-552-032000-
/O.CON.KSGX.BH.S.0017.000000T0000Z-241203T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
947 PM PST Mon Dec 2 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

* WHAT...Minor tidal overflow expected.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Tuesday morning.

* IMPACTS...Minor tidal overflow during astronomical high tides 
  around 6 feet Tuesday morning could inundate low lying 
  locations, including parking lots. At highest risk are 
  Imperial Beach, La Jolla Shores, Del Mar, Cardiff, Newport 
  Beach, Sunset Beach and Seal Beach.

* ADDITIONAL DETAILS...Time and height of highest tides each day:

  Newport Beach - Tuesday: 6.01 feet at 916 AM.
 
  La Jolla - Tuesday: 5.96 feet at 912 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
870 
WHUS46 KSGX 030941
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
141 AM PST Tue Dec 3 2024

CAZ043-552-032000-
/O.CON.KSGX.BH.S.0017.000000T0000Z-241203T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
141 AM PST Tue Dec 3 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST
TODAY...

* WHAT...Minor tidal overflow expected.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through this morning.

* IMPACTS...Minor tidal overflow during astronomical high tides 
  around 6 feet Tuesday morning could inundate low lying 
  locations, including parking lots. At highest risk are 
  Imperial Beach, La Jolla Shores, Del Mar, Cardiff, Newport 
  Beach, Sunset Beach and Seal Beach.

* ADDITIONAL DETAILS...Time and height of highest tide today:
 
  Newport Beach - today: 6.01 feet at 916 AM.
 
  La Jolla - today: 5.96 feet at 912 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement for minor tidal overflow means that high
astronomical tides possibly in combination with above normal surf
will likely produce minor flooding of low-lying areas along the
beach such as beach parking lots. Coastal officials should take 
the necessary precautionary measures to safeguard their beaches.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 30, 9:08 PM PST, 31 minutes earlier.

Area forecast discussion, Nov 30, 9:08 PM PST, 31 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
908 PM PST Sat Nov 30 2024

.SYNOPSIS...
Warm and dry weather will continue into the upcoming week. High
clouds will occur at times across the area with light winds,
breeziest near the coastal slopes of the mountains. Patchy clouds
will occur near the coast each night, increasing in coverage by
the middle of the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

No significant changes to the forecast this evening as quiet
weather continues through this weekend.

Previous discussion from 1:37 PM Saturday November 30th.

An area of low pressure south-southwest of San Diego continues to
help generate upper-level moisture into the region today. Latest
satellite trends show increasing high clouds for northern areas
later this afternoon, a bit less so near San Diego. A few spots in
the western valleys have eclipses the 80 degree mark at this
hour. Breezy Santa Ana winds will stay confined to the mountain
passes through early evening today with wind gusts 25-35 MPH.
Lighter winds can be expected by Sunday through the early part of
the week.

The marine layer will continue to be thin this weekend. Confidence
remains low on any low cloud and fog development along the coast
by Sunday morning. Confidence slowly increases on patchy fog
occurring across this area by Monday and Tuesday mornings as the
marine layer deepens. HREF probabilities for low clouds show a
low chance of occurrence on Sunday morning (10-20%), increasing
near (30-50%) by Monday morning. The marine layer deepens slightly
further into Tuesday as the weak area of low pressure moves
ashore, increasing chance for patchy fog for the coast and western
valleys in San Diego and Orange Counties.

The weak area of low pressure will move over the area through the
work week. It won't have too much influence over our weather as it
is moisture starved. A ridge will amplify over the West as well.
This will lead to more quiet weather with minor day to day changes
with above average temperatures continuing. As the low pushes
further to the south and east by the end of the week, greater
offshore flow will develop. NBM winds look good for now,
indicating some increased winds by Friday and Saturday of next
week. Confidence remains low on how strong these winds will be,
but an increase in Santa Ana winds looks likely nonetheless.

&&

.AVIATION...
010500Z....SCT-BKN clouds at/above 15,000 ft MSL and unrestricted
VIS will prevail through Sun evening. Any low clouds/fog along the
coast will be delayed until at least Sun evening, with less than 20
percent confidence of arrival of a low CIG or low VIS at any coastal
airport before 06Z Mon.

&&

.MARINE...
Patchy fog with VIS below 1 NM is possible Sunday night and Monday
morning (30 percent chance), with another chance MOnday night and
Tuesday morning. Otherwise, no hazardous marine weather conditions
are expected through Thursday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Suk
AVIATION/MARINE...Maxwell

Nearby

Beach Hazards Statements in California, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.